MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN V-LOC 90; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

COVIDIEN LP LLC NORTH HAVEN V-LOC 90; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number VLOCM1204
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a transabdominal preperitoneal (tapp) repair procedure, while doing peritoneum suturing, when the needle was applied to a slightly thicker adipose tissue, the thread came off the needle.The needle fell into the tissue but was found and removed.After that, 3-0 devices was taken out and used.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the sample noted one needle returned with no needle attached.Upon microscopic inspection, instrument marks were noted near the swaged end of the needle.As no sealed samples were returned, a needle attachment test could not be performed.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The root cause of the observed damage was found to be due to the device not being used as intended which caused or contributed to the reported condition.The needle should always be held in the middle where the diameter is greatest.Grasping the needle near the swaged end could cause bends or breaks, or damage the connection between the needle and suture.If information is provided in the future, a supplemental report will be issued.

Brand Name
V-LOC 90
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key9200222
Report Number1219930-2019-05856
Device Sequence Number16901994
Product Code GAM
UDI-Device Identifier00884521132767
UDI-Public00884521132767
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K100257
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberVLOCM1204
Device Catalogue NumberVLOCM1204
Device Lot NumberA9C0381VY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2019
Initial Date Received by Manufacturer 09/30/2019
Supplement Date Received by Manufacturer11/15/2019
Initial Report FDA Received Date10/16/2019
Supplement Report FDA Received Date12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1